Hail, Lincoln
- When
- July 9, 2:16 PM MST
- Where
- Lincoln County, Ramon
- Measured
- 0.75 in hail
- Reported by
- COOP Observer
- Coordinates
- 34.230, -104.930
Thunderstorms moved southeast across the Eastern Plains of New Mexico during the late afternoon and produced penny to quarter size hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
Thunderstorms moved southeast across the Eastern Plains of New Mexico during the late afternoon and produced penny to quarter size hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jul 9, 1:36 PM MST, 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 236 PM MDT MON JUL 9 2007 .DISCUSSION...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS. UPR LVL PATTERN IS BEGINNING TO SHIFT A LITTLE. THIS WILL ALLOW A SERIES OF WEAK FRONTS/IMPULSES TO DRIVE INTO THE EASTERN PLAINS RESULTING IN AN INCREASE OF SHOWER AND THUNDERSTORM ACTIVITY EACH AFTERNOON THROUGH THE MID WEEK. BY MID WEEK AS THE UPR LVL RDG GETS SQUASHED BETWEEN A TROF TO THE NORTHEAST AN A DEVELOPING UPR LVL LOW TO THE SOUTHWEST. THIS WILL TEND TO WEAKEN THE RDG JUST A BIT AND ALLOW AN UPSWING IN CONVECTION THROUGH MID WEEK. THE UPR LVL RDG FORECAST TO STRENGTHEN A BIT AN CENTER ITS AXIS ACROSS THE STATE BY THE LATE WEEK INTO THE WEEKEND. HOWEVER...DUE TO THE INCREASES OF MOISTURE INTO THE WEST SHOULD SEE AN UPSWING IN CONVECTION STATEWIDE FOR THE LATER HALF OF THE WEEK. CURRENT FORECAST CONTINUES WITH STATUS QUO WITH LITTLE OR NO CHANGES...JUST MINOR TWEAKS. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 59 101 66 96 / 0 0 0 10 GALLUP.......................... 52 96 59 90 / 0 0 0 10 GRANTS.......................... 55 94 60 88 / 0 0 0 10 GLENWOOD........................ 59 98 63 95 / 20 10 20 20 CHAMA........................... 46 86 46 83 / 5 10 10 30 LOS ALAMOS...................... 57 91 56 86 / 10 10 10 20 RED RIVER....................... 41 75 47 73 / 30 30 30 30 TAOS............................ 50 90 53 86 / 30 20 20 30 SANTA FE........................ 57 91 56 87 / 20 10 20 20 SANTA FE AIRPORT................ 59 94 61 89 / 10 10 20 20 ESPANOLA........................ 59 97 62 93 / 10 10 10 20 ALBUQUERQUE HEIGHTS............. 69 97 70 92 / 5 5 10 20 ALBUQUERQUE VALLEY.............. 67 98 70 93 / 5 5 10 20 ALBUQUERQUE FOOTHILLS........... 65 96 68 93 / 5 5 10 20 ALBUQUERQUE WEST MESA........... 64 97 69 93 / 5 5 5 20 SOCORRO......................... 65 98 67 94 / 10 0 10 20 SANDIA PARK/CEDAR CREST......... 57 88 61 88 / 5 10 20 20 MORIARTY/ESTANCIA............... 58 95 62 89 / 20 10 30 20 CARRIZOZO....................... 60 97 66 91 / 20 10 20 20 RUIDOSO......................... 54 84 59 77 / 20 10 30 20 RATON........................... 52 87 55 86 / 30 20 30 30 LAS VEGAS....................... 52 87 54 84 / 30 20 30 20 ROY............................. 59 87 61 86 / 30 20 30 20 CLAYTON......................... 62 89 63 89 / 30 20 30 20 SANTA ROSA...................... 61 96 67 92 / 30 10 30 20 TUCUMCARI....................... 67 97 68 93 / 30 10 30 10 FORT SUMNER..................... 66 97 69 93 / 20 10 30 10 CLOVIS.......................... 66 95 67 90 / 20 10 30 10 PORTALES........................ 67 95 68 91 / 20 10 30 10 ROSWELL......................... 69 100 71 94 / 20 10 30 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 16
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 548 AM MDT MON JUL 9 2007 NMZ001>021-026-101200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 548 AM MDT MON JUL 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE LATE THIS AFTERNOON OR EARLY THIS EVENING ACROSS PORTIONS OF THE EASTERN PLAINS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS EACH AFTERNOON AND EVENING FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN EASTWARD ACROSS THE PLAINS...WITH THE NORTHEAST MOST FAVORED TUESDAY AND WEDNESDAY. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS. IN ADDITION...SOME OF THE STORMS MAY PRODUCE HEAVY RAIN WHICH COULD LEAD TO FLOODING. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ACROSS EASTERN NEW MEXICO EACH AFTERNOON OR EVENING THIS WEEK. 19
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 207 PM MDT MON JUL 9 2007 NMZ011-012-092045- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY- 207 PM MDT MON JUL 9 2007 ...STRONG THUNDERSTORMS ENTERING GUADALUPE COUNTY FROM THE WEST... AT 206 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 55 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 13 MILES SOUTHWEST OF ANTON CHICO. MOVEMENT WAS SOUTHEAST AT 10 MPH. THIS STORM WILL CROSS I-40 FROM MILE MARKERS 234 TO 243...THE MILAGRO EXIT UNTIL AROUND 300 PM. ANOTHER STRONG THUNDERSTORM WILL PRODUCE SIMILAR WEATHER AS IT REACHES VAUGHN FROM 230 TO 300 PM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE MILAGRO...FLYING C RANCH...PINTADO AND VAUGHN. THESE STORMS ARE NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. 44
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 222 PM MDT MON JUL 9 2007 NMZ005-092045- NORTHEAST HIGHLANDS- 222 PM MDT MON JUL 9 2007 ...STRONG THUNDERSTORM MOVING OVER I-25 NEAR MAXWELL... AT 218 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 8 MILES SOUTHWEST OF RATON CREWS AIRPORT. MOVEMENT WAS SOUTHEAST AT 5 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE MAXWELL. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. 44
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 227 PM MDT MON JUL 9 2007 NMZ005-092100- NORTHEAST HIGHLANDS- 227 PM MDT MON JUL 9 2007 ...STRONG THUNDERSTORM MOVING OVER WEST CENTRAL SAN MIGUEL COUNTY... AT 224 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR TRUJILLO. MOVEMENT WAS SOUTHEAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE STATE HIGHWAY 104 NEAR TRUJILLO. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. 44
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 236 PM MDT MON JUL 9 2007 NMZ005-092100- NORTHEAST HIGHLANDS- 236 PM MDT MON JUL 9 2007 ...STRONG THUNDERSTORM MOVING OVER RATON... AT 236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 5 MILES NORTHEAST OF RATON CREWS AIRPORT. MOVEMENT WAS SOUTHEAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RATON. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. 44
The Cannon AFB radar (KFDX), 128 km away, was scanning. The volume nearest the first event began at 21:16 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2007Every state in 2007This day in weather historyWarnings in New Mexico, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 32022, 32062, 32024, 32025.